MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/75MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/75MM; BIT, DRILL
Model Number 03.130.100
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record.Device history lot: part number: 03.130.100, synthes lot number: u354366.Manufactured by orchid unique.A dhr file from the time of manufacture could not be reviewed because it is not been scanned into tungsten yet.Jde confirmed that the lot was released for sale in february 2020.Device history batch null, device history review that no non-conformances occurred during manufacture.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was drilling with a 1.0 drill bit and after going through the first cortex, the drill bit broke before penetrating the second cortex.The tip of the fluted drill bit approximately 5 mm was retained in the patient.There was no surgical delay.The procedure was successfully completed.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
1.0MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/75MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9832889
Report Number2939274-2020-01278
Device Sequence Number13634990
Product Code HTW
UDI-Device Identifier10886982075215
UDI-Public(01)10886982075215
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.100
Device Catalogue Number03.130.100
Device Lot NumberU354366
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR